MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; OUTER SHEATH RESECTOSCOPE 26FR

RICHARD WOLF GMBH SHARK; OUTER SHEATH RESECTOSCOPE 26FR
Model Number 8675426
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Unspecified Kidney or Urinary Problem (4503)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Richard wolf gmbh (rw) performed an evaluation of the reported device, outer sheath resectoscope 26fr, part id: 8675426, lot# 1381365, together with the complete device system used at time of surgery.The examination showed that all the devices used in the system exhibited a severe kink (bent) at the same point.Apparently, this was due to excessive mechanical overload when devices were assembled.In the instructions for use (ga-d374 / en / us / v1.0 / 2024-03 /), the user is made aware of the limited stability of the products and is warned against applying strong force.As it turned out, medworx gmbh has repaired the inner shaft, 8675324, and the working element, 8680205, of the device.Medworx gmbh is not authorized by rw to carry out repairs or service on rw products.This is an unauthorized and incomprehensible repair.For this reason, these devices no longer correspond to the design and no longer comply with richard wolf gmbh specifications.Therefore to be treated as third-party device.Due to this reason, rw cannot make any further evaluations or other statements.According to the investigation results, rw cannot identify any product risk in this case, as devices of the system used have been modified by unauthorized repairs.The device no longer complies with richard wolf specifications and is therefore treated as a third-party device within the scope of the (b)(4) mdr (b)(4).
 
Event or Problem Description
Richard wolf gmbh has been informed of an issue regarding an outer sheath resectoscope 26fr, part id: 8675426, lot# 1381365.According to the received information, "when performing a transurethral resection (tur) of the bladder, the shaft of the device was bent.This resulted in a lesion of the urethra.As a result, the operating time was extended by 2 hours and additional unscheduled medical measures had to be taken." the scheduled surgical procedure was completed and no additional surgery was performed.

Brand Name
SHARK
Common Device Name
OUTER SHEATH RESECTOSCOPE 26FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key19666367
Report Number9611102-2024-00023
Device Sequence Number6822565
Product Code FJL
UDI-Device Identifier04055207019672
UDI-Public04055207019672
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8675426
Device Catalogue Number8675426
Device Lot Number1381365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8654522: OPTICS BLUE 30° 0 4MM NL 299MM; 8675324: INNER SHAFT FOR RESECTOSCOPE 24CH; 8680205: WORKING ELEMENT ACTIVE BIPO 0/12/30°
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight94 KG